FOLFIRINOX‑induced reversible dysarthria: A case report and review of previous cases

Ayumu Matsuoka, Osamu Maeda, Megumi Inada-Inoue, Eizaburo Ohno, Yoshiki Hirooka, Yukihiro Yokoyama, Tsutomu Fujii, Masato Nagino, Hidemi Goto, Yuichi Ando

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

FOLFIRINOX is a standard chemotherapeutic regimen for patients with advanced pancreatic cancer who have a good performance status. In this study, we present the case of a 64‑year‑old male who developed dysarthria following FOLFIRINOX treatment, and review all four cases of dysarthria encountered among the nine patients who received this treatment in our hospital. In all cases, dysarthria occurred during the infusion of irinotecan in the first course of treatment, persisted for several hours, and then resolved rapidly without any sequelae. Physical and neurological examinations at the onset of dysarthria revealed no other abnormalities. Imaging studies revealed no abnormal findings. Atropine was prophylactically administered in the second and subsequent courses of treatment and effectively prevented or alleviated dysarthria. This acute neurological symptom is surprising and uncommon in traditional cancer chemotherapy, and medical oncologists may initially suspect the onset of stroke or cerebrovascular disease. However, consistent with our experience, all reported cases resolved completely, with no need for dose reduction or treatment interruption.

Original languageEnglish
Pages (from-to)2662-2664
Number of pages3
JournalOncology Letters
Volume10
Issue number4
DOIs
Publication statusPublished - 01-10-2015

All Science Journal Classification (ASJC) codes

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'FOLFIRINOX‑induced reversible dysarthria: A case report and review of previous cases'. Together they form a unique fingerprint.

  • Cite this

    Matsuoka, A., Maeda, O., Inada-Inoue, M., Ohno, E., Hirooka, Y., Yokoyama, Y., Fujii, T., Nagino, M., Goto, H., & Ando, Y. (2015). FOLFIRINOX‑induced reversible dysarthria: A case report and review of previous cases. Oncology Letters, 10(4), 2662-2664. https://doi.org/10.3892/ol.2015.3591